MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY TETRASPOT LASER PROBE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY TETRASPOT LASER PROBE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000236
Medical Device Problem Codes Smoking (1585); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during surgery multi spot laser probe failed to fire laser and smoke was observed.The case was completed by providing a new laser probe for the surgeon.There were no patient injuries that occurred.
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6 and h.11.The laser probe (lp) product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no lp returned on this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A non-conformance based review of the serial number was performed.There were no relevant contributing factors identified.A review for complaints reported against this lot number was performed.No similar complaints were reported for the product lot under investigation with the same event code.Based on the information obtained, the root cause of the reported event is inconclusive.The manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TETRASPOT LASER PROBE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22356556
Report Number2028159-2025-00951
Device Sequence Number15617204
Product Code HQC
UDI-Device Identifier00380650002365
UDI-Public(01)00380650002365(17)270114(11)250214(10)178VY0
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000236
Device Lot Number178VY0
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date09/17/2025
Date Device Manufactured02/14/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown